Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Artripla Update from 8/19 Experience
Oct 12, 2007

So far so good - CD4 was 221 now is 331 (I did notice that CD4 counts are higher on my afternoon blood drawls). The vial load wass 71K now is 25K so this is a marked improvement over the past 3 months. As for side effect - no have been notice beyond vivid dreams. No weight loss or body fat changes. More to come in the next 3 months.

Response from Dr. Young

Thanks for your post.

I'm happy to see your CD4 count increase, but I'm very concerned (call it unhappy) about your viral load- after 3 months, I'd expect a minimum decrease of 99% (2 log10) if your treatment regimen was fully active. This would mean an expected viral load of 700- 25,000 is far too little of a response.

Assuming that you haven't missed too many of your doses, this raises the possibility that you were infected with a virus that was resistant to one or more of the component medications in Atripla- indeed efavirenz resistance is the most commonly transmitted pattern of resistance. Did your doctor obtain HIV drug resistance testing before starting your treatment?

Sorry to be the bearer of bad interpretations. I'd have the viral load repeated in the near future- if it remains elevated, a drug resistance test would be indicated.

Best of health, BY



Previous
atripla and grapefruit juice
Next
lab results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement